# SDR 2009FA0000656

- Difficulty date: June 1, 2009
- Submitted: July 29, 2009
- Operation: General aviation
- Aircraft: N695CD
- Make and model: Cirrus SR22
- Aircraft serial: 1372
- Aircraft time: 2,562 hours
- System (JASC): 2740 · Stabilizer Control System
- Part: Cartridge
- Condition: Corroded
- Location: Pitch Trim
- Stage of operation: LD
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON SHORT FINAL APPROACH, PILOT REDUCED THE THROTTLE TO IDLE PR FOR LANDING.  ABOUT 25 FT ABOVE GROUND LEVEL, THE NOSE PITCHED DOWN.  PILOT TRIED TO PULL BACK ON THE YOKE TO FLARE, BUT ELEVATOR CONTROL WAS STUCK IN THE MID-RANGE POSITION.  ACFT TOUCHED DOWN ON THE NOSE GEAR FIRST AND THEN BOUNCED BACK UP INTO THE AIR.  THE SUDDEN JOLT OF TOUCHDOWN SEEMED TO FREE ELEVATOR CONTROL AND PILOT WAS ABLE COMPLETE A NORMAL LANDING.  AS THE PILOT TAXIED FROM RUNWAY, HE WAS ABLE TO DUPLICATE THE CONTROL JAM.  (DOM) REPORTED THAT AFTER THE INCIDENT, ELEVATOR PITCH TRIM CARTRIDGE WAS REMOVED AND EXAMINED.  WHEN DOM ACTUATED THE CARTRIDGE BY HAND, HE FELT THE SPRING FUNCTIONING, BUT NOTED THAT THE CONTROL ROD MOVEMENT WAS "GRITTY."  FURTHER EXAMINATION OF CARTRIDGE REVEALED SOME CORROSION ON THE CARTRIDGE SPRING.  DOM FURTHER STATED THAT ANOMALY DID NOT REOCCUR AFTER THE PITCH TRIM CARTRIDGE WAS REMOVED AND REPLACED.  SUSPECT PITCH TRIM CARTRIDGE WAS ORIGINAL INSTALLED ON THE ACFT.
